Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 10, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 4, 2024, 1:41 PM CST for 13 counties in Illinois. It took effect at Nov 5, 2024, 12:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 1:41 PM CST (19:41 UTC)
- In effect from
- Nov 5, 2024, 12:00 AM CST
- Expired
- Nov 5, 2024, 1:13 PM CST
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS73 KILX 041941 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 141 PM CST Mon Nov 4 2024 ILZ031-037-038-042>046-053>057-051000- /O.NEW.KILX.WI.Y.0010.241105T1200Z-241105T2000Z/ Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Danville, Pekin, Sullivan, Decatur, Bloomington, Eureka, Charleston, Urbana, Champaign, Clinton, Monticello, Lincoln, Paris, Mattoon, Tuscola, and Normal 141 PM CST Mon Nov 4 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM CST TUESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central and east central Illinois. * WHEN...From 6 AM to 2 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJA
4 follow-up statements
327 WWUS73 KILX 050317 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 917 PM CST Mon Nov 4 2024 ILZ031-037-038-042>046-053>057-051130- /O.EXT.KILX.WI.Y.0010.241105T0600Z-241105T2000Z/ Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Paris, Normal, Champaign, Sullivan, Decatur, Danville, Bloomington, Clinton, Tuscola, Charleston, Lincoln, Pekin, Mattoon, Urbana, Eureka, and Monticello 917 PM CST Mon Nov 4 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST TUESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central and east central Illinois, generally east of a Pekin to Decatur to Mattoon line. * WHEN...Until 2 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected during the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Geelhart
092 WWUS73 KILX 050907 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 307 AM CST Tue Nov 5 2024 ILZ031-037-038-042>046-053>057-052000- /O.CON.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/ Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Monticello, Danville, Eureka, Mattoon, Champaign, Lincoln, Paris, Normal, Clinton, Pekin, Bloomington, Decatur, Sullivan, Urbana, Charleston, and Tuscola 307 AM CST Tue Nov 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts to around 45 mph. * WHERE...Portions of central and east central Illinois. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deubelbeiss
687 WWUS73 KILX 051646 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1046 AM CST Tue Nov 5 2024 ILZ031-037-038-042>046-053>057-052000- /O.CON.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/ Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Decatur, Danville, Lincoln, Urbana, Tuscola, Pekin, Champaign, Paris, Clinton, Sullivan, Monticello, Charleston, Eureka, Bloomington, Mattoon, and Normal 1046 AM CST Tue Nov 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central and east central Illinois. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 37
481 WWUS73 KILX 051913 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 113 PM CST Tue Nov 5 2024 ILZ031-037-038-042>046-053>057-052015- /O.CAN.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/ Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Decatur, Danville, Lincoln, Urbana, Tuscola, Pekin, Champaign, Paris, Clinton, Sullivan, Monticello, Charleston, Eureka, Bloomington, Mattoon, and Normal 113 PM CST Tue Nov 5 2024 ...WIND ADVISORY IS CANCELLED... Winds have peaked at most sites in central and east-central IL and gusts of 45 mph or higher no longer look likely. Strong winds gusting 30-40 mph this afternoon will continue to slowly diminish the next few hours. $$ 37
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 4, 5:51 AM CST, 7 hours 50 minutes earlier. Its key messages:
- Several waves of showers and storms will bring much needed rain through Tuesday. Additional amounts look to range from 1-2 inches, though 3 inch or higher totals appear possible near and west of I-55 (20-40% chance).
- Strong south-southwest winds will be seen today and Tuesday. Highest gusts will range from 30-40 mph, though occasionally touch 45 mph.
- A few strong storms capable of damaging winds are possible west of I-55 late tonight into Tuesday morning.
Area forecast discussion, Nov 4, 5:51 AM CST, 7 hours 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 551 AM CST Mon Nov 4 2024 .KEY MESSAGES... - Several waves of showers and storms will bring much needed rain through Tuesday. Additional amounts look to range from 1-2 inches, though 3 inch or higher totals appear possible near and west of I-55 (20-40% chance). - Strong south-southwest winds will be seen today and Tuesday. Highest gusts will range from 30-40 mph, though occasionally touch 45 mph. - A few strong storms capable of damaging winds are possible west of I-55 late tonight into Tuesday morning. && .DISCUSSION... Issued at 357 AM CST Mon Nov 4 2024 A deep upper trough is noted over the Four Corners region with several leading shortwaves out ahead of it. One of these shortwaves is working through the middle Mississippi Valley early this morning and coincides with a 50-60 kt 850 mb LLJ, leading to widespread ascent and strong moisture transport. As a result, showers have been ongoing since just before midnight. Rainfall rates have been pretty light, though some pockets of up to 0.5"/hour are estimated underneath the more moderate radar returns. Scattered shower activity will continue through the daytime hours, with CAMs suggesting most of the activity remaining between the I-55 and I-70 corridors. The upper trough will start to lift into the southern Plains states by this evening, then into the central Plains Tuesday morning. A strong mid-level jet will set up just west of here overnight, with a severe line of storms expected to develop under the right entrance region of this jet/ahead of a cold front from eastern Oklahoma into central Missouri. The line of storms will approach western Illinois late tonight and gradually work across the state through the early morning hours of Tuesday. Strong wind shear and some weak instability may support a few stronger storms capable of mainly damaging wind gusts. The latest synoptic runs of the HRRR show wind gusts around 40 kts with the line of storms, though some pockets nearing 50 kts are noted in our west. Periodic chances for showers and some storms will continue through the day Tuesday until the cold front pushes east of here by the evening hours. Heavy rain will also be a concern due to the slow movement of the front paired with climatologically high PWATS. Total rain accumulation from this morning through Tuesday look to range from 1 to 2 inches, with 3 inch plus amounts most probable near and west of I-55 (20-40% chance). The latest few runs of the HRRR have really honed in on an area near the Illinois River potentially seeing localized pockets of 4 inches. If this pans out, it could lead to a flooding threat despite our antecedent dry conditions. In addition to the rain, south winds will be gusty both today and Tuesday. A LLJ will remain parked over the area, with 925 mb winds peaking between 40-50 kts. Forecast soundings show occasional mixing up to these levels, especially later this morning and again on Tuesday. Because of this, elected to increase winds to have surface gusts approach 40-45 mph both days, especially in central/eastern parts of the state. After an active few days, surface ridging will bring a drier and less windy period for the middle to end of the week. By Friday or this weekend, precipitation chances return as an upper cutoff low lifts into the Midwest states. There still remains some differences on the timing of this system, with the GFS introducing precipitation as early as Friday, whereas the ECMWF/CMC keep things dry until Saturday night. Temperatures look to be a few degrees above normal late in the week through the weekend, with highs forecast to be in the upper 50s to middle 60s. NMA && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 551 AM CST Mon Nov 4 2024 MVFR to IFR conditions will continue through most of the TAF period as a few waves of precipitation impact the area. The first is ongoing this morning and will slowly drift southeast today, only impacting DEC/CMI by this afternoon. Activity will then lift back north this evening, bringing the return of precipitation to all airfields. Thunder chances appear low through the daytime hours, but then increase some later tonight as high resolution guidance show a line of storms slowly working east ahead of a cold front. South winds will gust between 25-30 kts today, with stronger gusts possible with any storms overnight. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 4, 3:54 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 354 AM CST Mon Nov 4 2024 ILZ027-029-036-037-040>042-047>051-051000- Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-Cass-Menard-Scott- Morgan-Sangamon- 354 AM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. Occasional showers and thunderstorms are expected today and tonight. Some periods of heavier rain will be possible, particularly early this morning and again late this evening into the overnight hours. In addition, a few strong to severe storms are possible late this evening and tonight. Damaging wind gusts will be the primary concern but an isolated tornado cannot be ruled out, mainly over the lower Illinois River Valley. South winds gusting 30 to 40 mph with occasional gusts up to 45 mph will be possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few storms will continue through the first part of the day Tuesday, but will gradually taper off from the west. Winds gusts of 30 to 45 mph out of the south to southwest will continue Tuesday. This could create difficult travel conditions for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening. ILZ028-030-031-038-043>046-052>057-061>063-066>068-071>073-051000- Stark-Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion- Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 354 AM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Occasional showers and thunderstorms are expected today and tonight. Some periods of heavier rain will be possible, particularly early this morning and again late this evening into the overnight hours. South winds gusting 30 to 40 mph with occasional gusts up to 45 mph will be possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few storms will continue Tuesday, but will gradually taper off from the west through the latter half of the day. Winds gusts of 30 to 45 mph out of the south to southwest will continue Tuesday. This could create difficult travel conditions for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Local storm report, Nov 4, 8:24 AM CST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
824 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 S Assumption 39.47N 89.05W
11/04/2024 M1.46 Inch Christian IL Cocorahs
Cocorahs station IL-CN-3 Pana 6.2 NNE.
0700 AM Rain 3 NW Dalton City 39.74N 88.84W
11/04/2024 M1.36 Inch Macon IL Cocorahs
Cocorahs station IL-MA-31 Dalton City 2.5
NW.
0800 AM Rain 1 N Springfield 39.81N 89.65W
11/04/2024 M1.24 Inch Sangamon IL Cocorahs
Cocorahs station IL-SG-72 Springfield 2.0 N.
0700 AM Rain 1 SSE Philo 40.00N 88.15W
11/04/2024 M1.20 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-166 Philo.
0800 AM Rain 4 SW Rochester 39.70N 89.59W
11/04/2024 M1.11 Inch Sangamon IL Mesonet
SWOP report.
0700 AM Rain 2 N Homer 40.06N 87.96W
11/04/2024 M1.09 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-1 Homer 2.0 N.
0730 AM Rain 1 NNE Logan County Airp 40.17N 89.33W
11/04/2024 M1.06 Inch Logan IL Cocorahs
Cocorahs station IL-LG-49 Lincoln 2.0 ENE.
0800 AM Rain Knoxville 40.90N 90.29W
11/04/2024 M1.05 Inch Knox IL CO-OP Observer
CO-OP Observer station KNXI2 Knoxville.
0700 AM Rain 3 W Bismarck 40.26N 87.67W
11/04/2024 M1.04 Inch Vermilion IL Cocorahs
Cocorahs station IL-VR-4 Henning 3.4 SE.
0815 AM Rain 3 W Bismarck 40.26N 87.67W
11/04/2024 M1.04 Inch Vermilion IL Mesonet
SWOP report.
0700 AM Rain 1 NNW Lincoln 40.16N 89.37W
11/04/2024 M1.03 Inch Logan IL Cocorahs
Cocorahs station IL-LG-2 Lincoln 0.6 NNW.
0700 AM Rain 2 SW Le Roy 40.33N 88.79W
11/04/2024 M1.00 Inch McLean IL Cocorahs
Cocorahs station IL-MCL-45 Le Roy 1.8 WSW.
0740 AM Rain 1 ENE Monticello 40.03N 88.56W
11/04/2024 M1.00 Inch Piatt IL Cocorahs
Cocorahs station IL-PT-20 Monticello 0.4
ENE.
&&
ErwinLocal storm report, Nov 4, 9:12 AM CST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
912 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 NNE Urbana 40.13N 88.20W
11/04/2024 M1.52 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-161 Urbana 1.2 NNE.
0700 AM Rain 1 NW Savoy 40.08N 88.27W
11/04/2024 M1.43 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-62 Champaign 2.5 S.
0800 AM Rain 1 WNW Willard Airport 40.04N 88.29W
11/04/2024 M1.36 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-50 Savoy 2.6 WSW.
0700 AM Rain 4 WNW Leland Grove 39.80N 89.74W
11/04/2024 M1.24 Inch Sangamon IL Cocorahs
Cocorahs station IL-SG-46 4 NNE Curran.
0827 AM Rain 1 SE Bement 39.91N 88.56W
11/04/2024 M1.20 Inch Piatt IL Cocorahs
Cocorahs station IL-PT-26 Bement 1.5 SE.
0700 AM Rain 2 W Riverton 39.85N 89.58W
11/04/2024 M1.18 Inch Sangamon IL Cocorahs
Cocorahs station IL-SG-4 2 W Riverton.
0700 AM Rain 4 ENE Chatham 39.69N 89.64W
11/04/2024 M1.06 Inch Sangamon IL Cocorahs
Cocorahs station IL-SG-76 Springfield 6.3 S.
&&
ErwinLocal storm report, Nov 4, 10:19 AM CST, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1019 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Rain 1 NNW Savoy 40.08N 88.26W
11/04/2024 M1.87 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-93 Champaign 2.2 S.
0700 AM Rain 2 NNE Homer 40.06N 87.95W
11/04/2024 M1.14 Inch Champaign IL Cocorahs
Cocorahs station IL-CP-72 Homer 2.1 NNE.
&&
ErwinNearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.